A diagnosis of allergic contact dermatitis from acyclovir cream was established in a 62-year-old female patient who had been continuously using acyclovir cream for 3 weeks after systemic therapy for herpes zoster with acyclovir, and in a 35-year-old female patient, who had undergone liver transplantation in 2008 and subsequently developed a severe form of herpes zoster treated orally with 4 g/day acyclovir and prolonged topical administration of acyclovir cream. In both cases, patch tests were performed with extended European Baseline Series, with the excipients of acyclovir cream (propylene glycol, sodium lauryl sulfate, cetostearyl alcohol, dimethyl sulfoxide) and commercial cream containing acyclovir 2%. Positive reactions were obtained only with the commercial cream with acyclovir 2%. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: Allergic contact dermatitis caused by acyclovir is rarely reported and frequently misdiagnosed, despite the wide use of oral or topical acyclovir. Allergic contact dermatitis due to acyclovir applied topically is a clinical problem with which health care providers should be familiar, and which prompts patch testing in suspected patients. Knowledge and education focused on allergens are important to clinicians in daily practice.